MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty.A 14-4/5.8/75 xxl vascular balloon catheter was advanced for dilation.However, during inflation within the nominal rated pressure, the balloon burst.The procedure was completed with another of the same device.No patient complications were reported, and the patient condition was good.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty.A 14-4/5.8/75 xxl vascular balloon catheter was advanced for dilation.However, during inflation within the nominal rated pressure, the balloon burst.The procedure was completed with another of the same device.No patient complications were reported, and the patient condition was good.It was further reported that the 70% stenosed target lesion was located in the mildly tortuous and moderately calcified central vein.The balloon ruptured during inflation at 12 atmospheres for 30 seconds.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl device was returned for analysis, the following attributes were considered during analysis: a visual examination identified that a partial circumferential tear 7mm proximal from the distal tip.From the partial circumferential tear, the balloon was also torn longitudinal for approximately 25mm in a proximal direction.A visual and tactile examination identified a shaft kink 10mm distal from the distal end of the hub.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16765390
Report Number2124215-2023-18192
Device Sequence Number6182034
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public08714729190462
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0030161241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/24/2023
05/25/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/03/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale